Jump to content
Using an Ad Blocker? Consider adding HadIt.com as an exception. Hadit.com is funded through advertising, ad free memberships, contributions and out of pocket. ×

Yup, The Va Made Me Sick.....literally


This thread is over 365 days old and has been closed.

Please post your question as a New Topic by clicking this link and choosing which forum to post in.

For almost everything you are going to want to post in VA Claims Research.

If this is your first time posting. Take a moment and read our Guidelines. It will inform you of what is and isn't acceptable and tips on getting your questions answered. 

 

Remember, everyone who comes here is a volunteer. At one point, they went to the forums looking for information. They liked it here and decided to stay and help other veterans. They share their personal experience, providing links to the law and reference materials and support because working on your claim can be exhausting and beyond frustrating. 

 

This thread may still provide value to you and is worth at least skimming through the responses to see if any of them answer your question. Knowledge Is Power, and there is a lot of knowledge in older threads.

 

spacer.png

Recommended Posts

I was wondering why I have felt like s**t the past several days. And I had checked my med interactions and this had come up before with me. Serotonin syndrome. It's because the RN person prescribed me both Wellbutrin (buspar) and Trazodone at the same time. That's a huge no-no. I was reading the symptoms for serotonin syndrome and going "holy shit!". So this morning I only took 1/2 dose of Wellbutrin and what do you know.....I don't feel quite as bad.

Tonight I'll take 1/2 the dose again (never good to quit cold turkey) and maybe through tomorrow and then stop taking it altogether. And no.....I still don't have a pdoc. So I have no one to call and ask about this. I guess I could call tdoc and let her find someone to ask.

Ridiculous. Maybe this is why RN person isn't allowed to see pts anymore?????

Link to comment
Share on other sites

  • Replies 7
  • Created
  • Last Reply

Top Posters In This Topic

Popular Days

Top Posters In This Topic

  • HadIt.com Elder

x

x

x

http://www1.va.gov/vhapublications/ViewPublication.asp?pub_ID=1773

Department of Veterans Affairs

VHA DIRECTIVE 2008-059

Veterans Health Administration

Washington, DC 20420

September 29, 2008

ADVERSE DRUG EVENT REPORTING AND MONITORING

1. PURPOSE: This Veterans Health Administration (VHA) Directive establishes national policy and procedures for reporting, monitoring, and surveillance of adverse drug events (ADEs) entered into the VHA’s spontaneous ADE reporting system for observed and new ADEs at VHA medical centers.

2. BACKGROUND: ADEs must be reported to the national VA Adverse Drug Event Reporting System (VA ADERS), the newly formed VA ADERS Advisory Committee, and the Food and Drug Administration (FDA) MedWatch system (can be found at: http://www.fda.gov/medwatch/safety/FDA-3500A_Fillable.pdf ).

NOTE: Disclosure of adverse events to patients is not addressed in this Directive. Consult current VHA policy for disclosure of adverse events to patients, as it is a related but separate policy.

THIS VHA DIRECTIVE EXPIRES SEPTEMBER 30, 2013

Link to comment
Share on other sites

Wings-

Thanks for that link, I electronically submitted a report. I know that going to anyone within the VA about this is a huge waste of my time and it would be covered up anyway. I've stopped taking the Wellbutrin completely now. I still don't feel all that great, not sure how long it will take to get that crap out of my system...I'm going to look up it's half life.

I'm to the point I don't care who at the Dayton VA gets in trouble anymore...it's time for some serious accountability. I mean, they already don't like me! LOL!!!! I said in my report that there needs to be much more outside monitoring and oversight of VA physicians and the pharmacy versus allowing the VA to self-monitor because that obviously isn't working.

I'll let you know what kind of response I get.

Link to comment
Share on other sites

  • HadIt.com Elder
Wings-

Thanks for that link, I electronically submitted a report. I know that going to anyone within the VA about this is a huge waste of my time and it would be covered up anyway.

Good for you!! You did the right thing; agree that there needs to be independent oversight of the VA. Your report may help another vet!!

I've stopped taking the Wellbutrin completely now. I still don't feel all that great, not sure how long it will take to get that crap out of my system...I'm going to look up it's half life.

I hope you are feeling better soon!! Have you thought about "VA Fee-Base-Care Application"???

I'm to the point I don't care who at the Dayton VA gets in trouble anymore...it's time for some serious accountability. I mean, they already don't like me! LOL!!!!

We don't need them to like us LOL! When someone doesn't like me, I tell them to take aq number and stand in line LOL!!

I said in my report that there needs to be much more outside monitoring and oversight of VA physicians and the pharmacy versus allowing the VA to self-monitor because that obviously isn't working.

YEAH, You rock ;-)

I'll let you know what kind of response I get.

Look forward to it!! ~Wings

Link to comment
Share on other sites

  • HadIt.com Elder

I feel that I do need to point out one thing:

An "RN person" isn't going to be "prescribing" anything.

And, if there are recognized adverse effects of taking two different drugs simultaneously, then the pharmacy/pharmacist should have halted the issuance of the scripts (they have a computer program, nowadays, that alerts them, also).

Link to comment
Share on other sites

Larry,

No, seriously. The RN that I was seeing for therapy was also prescribing meds...not only for me but for most of her pts. The reason? Lack of pdocs at the Dayton VAMC. No shit. Also, no co-sign from any doc. Oh trust me.....I'm keeping these script bottles that have her name on them. And she was just a regular RN....not a Nurse Practitioner.

I've tried to report it before outside the VA and was told that no civilian agency has oversight over the VA. Gee, what has to happen before someone steps in? Sadly I already know the answer to that question. I don't want to be in the body count.

Link to comment
Share on other sites

  • veterans-crisis-line.jpg
    The Veterans Crisis Line can help even if you’re not enrolled in VA benefits or health care.

    CHAT NOW

  • Advertisemnt

  • question-001.jpegLooking for Answers? Here are tips for finding the answers you seek.

     

    All VA Claims questions should be posted on our forums. To post, you must register. Registration is free. You can register for a free account here.

     

    You can read the forums without registering.

     

    Tips on posting on the forums.
     

    1. Post a clear title like ‘Need help preparing PTSD claim’ or “VA med center won’t schedule my surgery” instead of ‘I have a question.
    2. Knowledgeable people who don’t have time to read all posts may skip yours if your need isn’t clear in the title. I don’t read all posts every login and will gravitate towards those I have more info on.
    3. Use paragraphs instead of one massive, rambling introduction or story. Again – You want to make it easy for others to help. If your question is buried in a monster paragraph, there are fewer who will investigate to dig it out.

     

    Leading to:

     

    Post straightforward questions and then post background information.

     

    Examples:
     
    • A. I was previously denied for apnea – Should I refile a claim?
      • Adding Background information in your post will help members understand what information you are looking for so they can assist you in finding it.
    • I was diagnosed with apnea in service and received a CPAP machine, but the claim was denied in 2008. Should I refile?
       
    • B. I may have PTSD- how can I be sure?
      • See how the details below give us a better understanding of what you’re claiming.
        • I was involved in a traumatic incident on base in 1974 and have had nightmares ever since, but I did not go to mental health while enlisted. How can I get help?

     

    This gives members a starting point to ask clarifying questions like “Can you post the Reasons for Denial from your claim?” etc.

     

    Note:

     

    • Your first posts on the board may be delayed before they appear as they are reviewed.
    • This process does not take long.
    • Your first posts on the board may be delayed before they appear as they are reviewed. The review requirement will usually be removed by the 6th post. However, we reserve the right to keep anyone on moderator preview.
    • This process allows us to remove spam and other junk posts before hitting the board. We want to keep the focus on VA Claims, and this helps us do that.
  • Most Common VA Disabilities Claimed for Compensation:   

    tinnitus-005.pngptsd-005.pnglumbosacral-005.pngscars-005.pnglimitation-flexion-knee-005.pngdiabetes-005.pnglimitation-motion-ankle-005.pngparalysis-005.pngdegenerative-arthitis-spine-005.pngtbi-traumatic-brain-injury-005.png

  • Advertisemnt

  • VA Watchdog

  • Advertisemnt

  • Ads

  • Can a 100 percent Disabled Veteran Work and Earn an Income?

    employment 2.jpeg

    You’ve just been rated 100% disabled by the Veterans Affairs. After the excitement of finally having the rating you deserve wears off, you start asking questions. One of the first questions that you might ask is this: It’s a legitimate question – rare is the Veteran that finds themselves sitting on the couch eating bon-bons … Continue reading

×
×
  • Create New...

Important Information

{terms] and Guidelines

<——>